Alert archive / Florida / Special Marine Warnings in 2011

Special Marine Warning 21, NWS Key West, FL

January 17, 2011

NWS Key West, FL issued this special marine warning at Jan 17, 2011, 4:25 PM EST. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 17, 2011, 4:25 PM EST (21:25 UTC)
Expired
Jan 17, 2011, 5:30 PM EST
In force
65 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

The radar

The Key West radar (KBYX), 43 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 4:50 PM ESTTSTM WND GST 50Wnw Key West, FLA WIND GUST OF 43 KNOTS...OR 50 MPH...FROM THE WEST NORTHWEST WAS REPORTED BY A PRIVATE WEATHER INSTRUMENT AT THE UNITED STATES COAST GUARD STATION. THE WIND GUST WAS IN ASSOCIATION WITH A PASSING SQUALL LINE.
Jan 17, 4:52 PM ESTTSTM WND GST 47Key West, FLA WIND GUST OF 41 KNOTS...OR 47 MPH...FROM THE NORTHWEST WAS RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE IN KEY WEST IN ASSOCIATION WITH A PASSING SQUALL LINE.
Jan 17, 4:53 PM ESTTSTM WND GST 41Key West, FLA WIND GUST OF 36 KNOTS...OR 41 MPH...WAS REPORTED BY A PRIVATE WEATHER INSTRUMENT LOCATED AT THE HORACE OBRYANT MIDDLE SCHOOL IN KEY WEST IN ASSOCIATION WITH A PASSING SQUALL LINE.
Jan 17, 4:54 PM ESTTSTM WND DMGKey West, FLELECTRICAL LINES WERE REPORTED DOWN BY A MEMBER OF THE PUBLIC NEAR THE INTERSECTION OF SIMONTON AND FLEMING ST IN THE CITY OF KEY WEST.
Jan 17, 5:16 PM ESTTSTM WND DMGKey West, FLELECTRICAL LINES CONFIRMED DOWN AT THE 1600 BLOCK OF SEMINARY STREET IN THE CITY OF KEY WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 9.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2011-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2011-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WHUS52 KKEY 172125
SMWKEY
GMZ032-033-054-074-075-172230-
/O.NEW.KKEY.MA.W.0021.110117T2125Z-110117T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EST MON JAN 17 2011

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
  SOUTH 60 NM....
  WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60
  NM...
  COASTAL WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST
  OUT 20 NM...
  WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM...
  GULF SIDE OF THE LOWER KEYS OUT 20 NM...

* UNTIL 530 PM EST

* AT 420 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS FROM
  38 NAUTICAL MILES NORTH OF SMITH SHOAL LIGHT TO 42 NAUTICAL MILES
  SOUTH OF TWENTY-EIGHT FOOT SHOAL LIGHT...MOVING EAST AT 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 40 KNOTS...ROUGH 
SEAS...DANGEROUS LIGHTNING...AND VERY POOR VISIBILITY IN HEAVY 
RAIN...AND POSSIBLE WATERSPOUTS. BOATERS SHOULD SEEK SAFE HARBOR 
IMMEDIATELY...UNTIL THREATENING WEATHER HAS PASSED.

&&

LAT...LON 2554 8181 2553 8161 2534 8148 2511 8148
      2511 8133 2467 8131 2356 8165 2358 8262
      2451 8219 2558 8207 2562 8192
TIME...MOT...LOC 2124Z 257DEG 25KT 2535 8195 2453 8209
          2374 8246

$$

BWC
1 follow-up statement
749 
FZUS72 KKEY 172153
MWSKEY

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
453 PM EST MON JAN 17 2011

GMZ032-033-054-074-075-172230-
/O.CON.KKEY.MA.W.0021.000000T0000Z-110117T2230Z/
453 PM EST MON JAN 17 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EST...

FOR THE FOLLOWING AREAS...
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM....
WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60
NM...
COASTAL WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT
20 NM...
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM...
GULF SIDE OF THE LOWER KEYS OUT 20 NM...

AT 449 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS FROM 31
NAUTICAL MILES WEST OF HIGHLAND POINT TO 40 NAUTICAL MILES SOUTH OF
TWENTY-EIGHT FOOT SHOAL LIGHT...MOVING EAST AT 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 40 KNOTS...ROUGH 
SEAS...DANGEROUS LIGHTNING...AND POSSIBLE WATERSPOUTS...AND VERY 
POOR VISIBILITY IN HEAVY RAIN. BOATERS SHOULD SEEK SAFE HARBOR 
IMMEDIATELY...UNTIL THREATENING WEATHER HAS PASSED.

YOU MAY REPORT SEVERE MARINE WEATHER DIRECTLY TO THE NATIONAL WEATHER
SERVICE BY CALLING 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.

&&

LAT...LON 2554 8181 2553 8161 2534 8148 2511 8148
      2511 8133 2467 8131 2356 8165 2358 8262
      2451 8219 2558 8207 2562 8192
TIME...MOT...LOC 2152Z 257DEG 25KT 2539 8174 2457 8188
          2378 8225

$$

BWC

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 17, 4:00 PM EST, 25 minutes earlier.

Area forecast discussion, Jan 17, 4:00 PM EST, 25 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EST MON JAN 17 2011

...TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM EST...

.DISCUSSION...IN THE MID AND UPPER LEVELS...LATEST 700-200 MB
STREAMLINE ANALYSIS OVERLAID ON TOP OF IR AND WATER VAPOR SATELLITE
IMAGERY AS OF 200 PM...DEPICT THE SOUTHERN END OF A SHARP SHORTWAVE
TROUGH AXIS ORIENTED FROM NEAR NEW ORLEANS SOUTHWEST TO THE BAY OF
CAMPECHE...WITH A CLEARLY DELINEATED IDENTIFIABLE DISTURBANCE OVER
THE SOUTHEASTERN GULF OF MEXICO. THIS POSITION IS OF COURSE ON THE
LOWER RIGHT SIDE OF THE SHORTWAVE TROUGH(WHERE BEST SYNOPTIC LIFT
AND UPPER DIVERGENCE IS NOW PRESENT)...WHICH IS ALSO JUST TO THE
WEST OF THE KEYS ATTM.

AS MENTIONED ABOVE...THE SEVERE STORMS FORECAST CENTER ISSUED A
TORNADO WATCH SHORTLY BEFORE NOON ACROSS SOUTH FLORIDA AND THE KEYS
THROUGH 700 PM EST. WE PERFORMED AN 18Z SPECIAL RELEASE WHICH STILL
REVEALED SUFFICIENT SPEED AND DIRECTIONAL SHEAR PRESENT IN THE LOWER
TO MID TROPOSPHERE IN ADVANCE OF THE TROUGH AXIS...WITH A MODERATE
LEVEL OF PWAT(PRECIPITABLE WATER) AT 1.48 INCHES OR ALMOST 1.50
INCHES. THE 18Z SOUNDING ALSO INDICATED AMPLE BUOYANCY WITH 1640
JOULES/KILOGRAM AND SRH (STORM RELATIVE HELICITY) OF 183 METERS
SQUARED/ SECOND SQUARED. AS A RESULT...CONDITIONS REMAIN CONDUCIVE
THROUGH THE EARLY EVENING HOURS FOR BOTH ISOLATED TORNADOES AND/OR
ISOLATED SEVERE THUNDERSTORMS DELIVERING WIND GUSTS OVER 50 KNOTS
AND SMALL HAIL. KEEP TUNED TO NOAA WEATHER RADIO.

.CURRENTLY...ATTM...AS OF 230 PM...RADAR HAS ALREADY DETECTED A
MULTITUDE OF SUPERCELL EXHIBITING GOOD LOWER LEVEL RATION
THROUGHOUT THE MORNING HOURS AND INTO THIS AFTERNOON. THOUGH MOST OF
THE STRONGER THUNDERSTORMS AND HEAVY RAIN HAVE IMPACTED PORTIONS OF
THE MIDDLE AND UPPER KEYS...THE SOLAR HEATING GIVEN THE
AFOREMENTIONED THERMODYNAMIC PARAMETERS HAVE JUST NOW ENABLED
DEVELOPMENT OF A POTENT LOOKING LINE OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS...(WITH DECENT HAILCORES) NOW HEADING EASTWARD TOWARDS
THE DRY TORTUGAS. OTHER SHOWERS AND THUNDERSTORMS ARE POPPING UP
WITHIN 50 NM SOUTH THROUGH SOUTHWEST OF THE LOWER KEYS ATTM.

.SHORT TERM...TONIGHT...AS MENTIONED ABOVE...SUFFICIENT LOWER LEVEL
SHEAR AND BUOYANCY WILL ALLOW FOR THE CHANCE OF SEVERE THUNDERSTORMS
CONTAINING HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS. IN
ADDITION...A TORNADO WATCH CONTINUES THROUGH 7 PM EST FOR THE
CONTINUED RISK FOR VIOLENT WATERSPOUTS IN THE NEARSHORE WATERS AND
TORNADOES ACROSS THE KEYS ISLAND CHAIN. AFTER SUNSET THE MAIN UPPER
DISTURBANCE WITH THE TROUGH AND ITS ASSOCIATED LOW TO MIDDLE LEVEL
SURFACE LOW REFLECTION NOW OVER THE EASTERN GULF WILL DART
NORTHEASTWARD TOWARDS NORTH FLORIDA...AND THEN OFF OF THE CAROLINA
COAST BY MIDNIGHT. AS A RESULT...THE SYNOPTIC SUPPORT WILL GRADUALLY
WANE THIS EVENING...BUT WILL KEEP A SLIGHT CHANCE IN FOR
THUNDERSTORMS UNTIL MIDNIGHT. THEREAFTER...AS THE LOW PRESSURE MOVES
QUICKLY NORTHEAST IT WILL LEAVE BEHIND A WEAK SURFACE FRONTAL
BOUNDARY. THIS WILL ALLOW FOR WINDS TO DROP DOWN QUICKLY AFTER
MIDNIGHT. THE SURFACE BOUNDARY MAY STILL PROVIDE ENOUGH LIFT FOR
JUST ISOLATED SHOWERS NEAR THE KEYS AND ADJOINING WATERS AFTER
MIDNIGHT.

TUESDAY...ALTHOUGH THE MID-LEVELS WILL DRY OUT AND STABILIZE
DRAMATICALLY ON TUESDAY AND TUESDAY NIGHT...THE ABOVE MENTIONED LOW
LEVEL SURFACE BOUNDARY WILL LIKELY REMAIN IN CLOSE PROXIMITY TO THE
KEYS. GIVEN A WARM SOUTHWEST FLOW AHEAD OF THIS STALLED
TROUGH...TEMPERATURES SHOULD RISE WELL INTO THE UPPER 70S OR
POSSIBLY REACHING 80 DEGREES ON TUESDAY.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MIDDLE AND UPPER LEVELS WILL
REMAIN BROADLY CYCLONIC TO MOSTLY ZONAL THROUGH THE PERIOD...BUT
SUBSTANTIAL MID LEVEL DRYING WILL NOT ALLOW FOR MEASURABLE RAINFALL.
A VERY WEAK PRESSURE PATTERN WILL DEVELOP AS THE FRONTAL SYSTEM
STALLS OUT NEAR THE KEYS. AS A RESULT...WINDS WILL BE LIGHT AND
VARIABLE OVER THE KEYS AND ADJOINING WATERS. GIVEN A CONTINUATION OF
ABOVE NORMAL TEMPERATURES AND HUMIDITY VALUES OVER THE KEYS AND
ADJOINING WATERS...THERE IS CONCERN FOR FORMATION OF LOWER CLOUDS
AND/OR DENSE FOG. TEMPERATURES COULD BE TRICKY AS WELL...AND MAY
ONLY RISE INTO THE LOWER 70S DURING WEDNESDAY IF LOW CLOUDS AND FOG
MOVE IN DURING THE NIGHT AND STICK AROUND DURING THE MORNING. HAVE
MAINTAINED THE CHANCE FOR UNMEASURABLE RAIN.

THURSDAY AND THURSDAY NIGHT...A LIGHT TO GENTLE EAST TO SOUTHEAST
FLOW TO ENSUE AS A WEAK RIDGE BUILDS ACROSS SOUTH FLORIDA. THIS
WOULD MIX OUT ANY CHANCE FOR FOG...AND DAYTIME HIGH AND LOW
TEMPERATURES WOULD REACH ABOVE OR SLIGHTLY ABOVE NORMAL LEVELS.

ON FRIDAY THROUGH SATURDAY...BOTH THE EC AND THE GFS DETAIL ANOTHER
MID TO UPPER DISTURBANCE MOVING ACROSS SOUTH FLORIDA AND THE KEYS
LATE IN THE DAY FRIDAY IN THE UPPER LEVELS. THIS IS INDICATED BY
INCREASING MID LEVEL OMEGA AND POSITIVE VORTICITY ADVECTION.
THIS...GIVEN 12Z NAM AND GFS MODEL FORECAST SOUNDINGS INDICATING
INCREASING MOISTURE FRIDAY NIGHT AND SATURDAY...WITH PWAT BETWEEN
1.50 AND 1.75 INCHES...SO HAVE INCLUDED ISOLATED THUNDER IN THE
FORECAST FOR THOSE TWO PERIODS.

SATURDAY NIGHT THROUGH MONDAY...MODEL RUNS ARE TRYING TO BRING A
COLD FRONT THROUGH THE KEYS SATURDAY NIGHT...WITH COOLER AND DRIER
CONDITIONS ON SUNDAY AND MONDAY. GIVEN THAT THE MODELS HAVE BEEN
SLOW TO MOVE THIS FRONT OUT ON PREVIOUS RUNS...WILL KEEP ONLY SLIGHT
CHANCE FOR RAIN IN THE FORECAST WITH TEMPERATURES IN THE MID
70S...UNTIL BETTER CONSISTENCY WITH THIS IS REALIZED/

&&

.MARINE...MARINERS NEED TO TUNE INTO NOAA WEATHER RADIO BEFORE
VENTURING OUT AS THERE ARE ACTIVE MARINE WARNINGS IN PLACE ACROSS
MUCH OF THE MARINE DISTRICT LATE THIS AFTERNOON. THUNDERSTORMS
CONTAINING STRONG/SEVERE WINDS IN EXCESS OF 50 KNOTS AS WELL AS A
POSSIBLE VIOLENT WATERSPOUT WILL CONTINUE TO BE A DISTINCT
POSSIBILITY UNTIL ABOUT 700 PM. I

AS THE MAIN LOW PRESSURE AREA EXITS QUICKLY NORTHEAST
TONIGHT...WINDS AND SEAS WILL LET DOWN THIS EVENING. LIGHT TO GENTLE
SOUTHWEST WINDS ON TUESDAY WILL BECOME LIGHT AND VARIABLE WINDS
UNTIL WEDNESDAY NIGHT. AREAS OF FOG AND LOW CLOUDS MAY BUILD IN
AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WINDS BECOME GENTLE
SOUTHEASTERLY ON THURSDAY AND THURSDAY NIGHT AS A WEAK RIDGE BUILDS
TO THE NORTH

GENTLE SOUTHEAST WINDS EXPECTED THURSDAY AND FRIDAY UNTIL THE NEXT
FRONT APPROACHES SATURDAY.

STAY ABREAST OF THE IMPENDING WEATHER SITUATION THIS EVENING AND THE
POSSIBILITY OF FOG IMPACTS BY BY MIDWEEK BY REMAINING TUNED INTO
NOAA WEATHER RADIO. MARINERS SHOULD CHECK THE LATEST MARINE
FORECASTS...WARNINGS AND STATEMENTS.

&&

.AVIATION...A SQUALL LINE WILL MOVE EASTWARD THROUGH THE FLORIDA
KEYS BETWEEN 21-24Z...BRINGING A PERIOD OF IFR
CONDITIONS...LIGHTNING...AND LOCAL WIND GUSTS EXCEEDING 30KT.
THEREAFTER...A FEW HOURS OF MVFR CONDITIONS IN OVERCAST CONDITIONS
AND LIGHT RAIN WILL PREVAIL BEFORE GRADUAL CLEARING ENSUES WITH VFR
CONDITIONS AFTER 17/02Z.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1922...0.98 INCHES OF
RAINFALL WAS RECORDED AT KEY WEST. THIS SET THE DAILY RAINFALL RECORD
AT KEY WEST FOR JANUARY 17TH...A RECORD THAT STOOD FOR 88 YEARS.
THROUGH 11Z...THE KEY WEST INTERNATIONAL AIRPORT ALREADY RECORDED 1.
INCHES OF RAINFALL...THUS ESTABLISHING A NEW DAILY RAINFALL RECORD AT
KEY WEST FOR JANUARY 17TH.

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  69 79 66 75 66/ 60 10 - - -
MARATHON  69 80 66 75 67/ 60 10 - - -
&&

.KEY WATCHES/WARNINGS/ADVISORIES...ACTIVE SHORT TERM
FL...TORNADO WATCH TILL 7 PM FLORIDA KEYS AND NEARSHORE GULF AND
ATLANTIC WATERS AS WELL AS FLORIDA BAY
GM...NONE.
&&

PUBLIC/MARINE/GRIDS...........................FUTTERMAN
AVIATION/NOWCASTS/WARNINGS/STATEMENTS.........KASPER DATA
ACQUISITION/UPPER AIR/MEDIA...................ROSS/FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 17, 11:44 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
1144 AM EST MON JAN 17 2011

FLZ076>078-GMZ031>033-052>054-072>075-180000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1144 AM EST MON JAN 17 2011

..TORNADO WATCH 5 IS IN EFFECT THROUGH 7 PM EDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING LOW PRESSURE CENTER OVER THE NORTHEASTERN GULF OF
MEXICO...IN COMBINATION WITH THE PRESENCE OF A STRENGTHENING
SUBTROPICAL JET STREAM OVERHEAD...WILL RESULT IN NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON HOURS ACROSS
THE FLORIDA KEYS ISLAND CHAIN AND ADJACENT NEARSHORE AND OFFSHORE
COASTAL WATERS. IN ADDITION...A FEW STRONG THUNDERSTORMS ARE
POSSIBLE...WITH THE PRIMARY HAZARDS BEING THE POSSIBILITY OF
ISOLATED TORNADOES OVER THE FLORIDA KEYS AND WATERSPOUTS ACROSS THE
FLORIDA BAY...AS WELL AS ACROSS THE NEARSHORE GULF AND ATLANTIC
WATERS. SOME STRONG THUNDERSTORMS WILL DELIVER WIND GUSTS BETWEEN 40
AND 50 MPH...AND DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER TODAY. HOWEVER...SPOTTER
ACTIVATION IS NOT REQUESTED AT THIS TIME.

DAF

In the hours before

Local storm report, Jan 17, 1:55 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
155 PM EST MON JAN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     TSTM WND DMG     3 ENE MARATHON          24.73N 81.03W
01/17/2011                   MIDDLE KEYS IN MON FL   LAW ENFORCEMENT

            AT 1106 EST...MONROE COUNTY SHERIFFS OFFICE REPORTED A
            TELEVISION CABLE LINE DOWN AND BLOCKING THE ROAD AT 112TH
            STREET OCEAN IN MARATHON.

&&

KASPER
Special weather statement, Jan 17, 4:16 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EST MON JAN 17 2011

FLZ078-172215-
MONROE/LOWER KEYS FL-
416 PM EST MON JAN 17 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LOWER KEYS IN
MONROE COUNTY FOR STRONG THUNDERSTORM WIND GUSTS VALID UNTIL 515 PM
EST...

AT 412 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR THE MARQUESAS KEYS EXTENDING
BEYOND 40 MILES TO THE NORTH TO 40 MILES TO THE SOUTH...MOVING EAST
AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND KEY WEST...BOCA CHICA...BIG COPPITT KEY...MIDDLE TORCH
KEY...BAY POINT...UPPER SUGARLOAF KEY...SUMMERLAND KEY AND SUGARLOAF
KEY THROUGH 515 PM EST. GUSTY WINDS TO 45 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.

BWC

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 11:13 PM ESTSpecial Marine WarningKEY35 min
Jan 17, 12:30 AM ESTSpecial Marine WarningKEY60 min
Jan 17, 1:31 AM ESTSpecial Marine WarningKEY59 min
Jan 17, 2:32 AM ESTSpecial Marine WarningKEY58 min
Jan 17, 6:19 AM ESTSpecial Marine WarningKEY26 min
Jan 17, 6:44 AM ESTSpecial Marine WarningKEY31 min
Jan 17, 8:35 AM ESTSpecial Marine WarningKEY40 min
Jan 17, 9:17 AM ESTSpecial Marine WarningKEY58 min
Jan 17, 9:54 AM ESTSevere Thunderstorm WarningKEYMonroe24 min
Jan 17, 10:13 AM ESTSpecial Marine WarningKEY62 min
Jan 17, 11:06 AM ESTSpecial Marine WarningKEY54 min
Jan 17, 11:56 AM ESTSpecial Marine WarningKEY64 min
Jan 17, 1:58 PM ESTSpecial Marine WarningKEY62 min
Jan 17, 2:52 PM ESTSpecial Marine WarningKEY53 min
Jan 17, 3:38 PM ESTSpecial Marine WarningKEY51 min
Jan 17, 5:27 PM ESTSpecial Marine WarningKEY63 min
Jan 17, 5:30 PM ESTSpecial Marine WarningKEY60 min
Jan 17, 6:29 PM ESTSpecial Marine WarningKEY61 min
Jan 17, 6:33 PM ESTSpecial Marine WarningKEY57 min

Nearby

Special Marine Warnings in Florida, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.